Effexor XR+ Tegretol? - Treatment Options - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Photo

Effexor XR+ Tegretol?


  • Please log in to reply
7 replies to this topic

#1 EverDream

EverDream

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1032 posts

Posted 06 October 2009 - 04:52 PM

I met my psychiatrist this week and he adviced adding Tegretol. I take Effexor 150 XR (1 pill in the morning) for 3 years I think and now the idea is that I also take Tegretol- 2 pills in the morning, 2 at night. It's hard for me adding a new pill but I feel I have no choise. I trust my psychiatrist very much and I think I'll try.

I would love to hear your ideas/experience. It means a lot to me.
The things the scare me the most are the Tegretol itself, the combination of Effexor and Tegretol, and the dose of Tegretol that seems very high to me( even though I understood it really isn't?)...

Thanks. :)

#2 Absentis

Absentis

    Great Contributor

  • DPSH Members
  • 500 posts

Posted 07 October 2009 - 11:14 AM

If you're concerned about the combination of any drugs, or their doses, you should ask a pharmacist. Any pharmacist, even if they've never filled a prescription for you. Pharmacy is the most knowledgeable discipline in terms of drug-drug interactions, their doses, effects - really, anything drug related. I'm not saying that you can't get good information on this board, but you're guaranteed to get the correct information if you ask a pharmacist.

If you try the combo, I hope it works for you!

#3 comfortably numb

comfortably numb

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1466 posts
  • LocationInterzone

Posted 09 October 2009 - 10:53 PM

You have to get blood tests done for tegretol to test your blood levels as well as other things like you do with lithium and valproates. Just not quite as often i don't think. So you should always start off low with this med as it can get toxic and mess up your liver and kidneys. Also you have to get your white blood cell count done every now and then because it's a very rare side effect where tegretol can lower white blood cells and platelet levels.

#4 EverDream

EverDream

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1032 posts

Posted 11 October 2009 - 06:39 AM

Thanks, absentis. I will check it up.

comfortably numb, my psychiatrist told me all about it. He said that I need to get blood tests every month in the first 3 months and then only once in 3 months. He told me to send him the results every time. In the first week I should take only one pill in the morning, second week one in the morning and one at night, third week 2 in the morning and one at night, forth week 2 in the morning and 2 at night. Do you know how these pills can help me? Can it help with DP? I actualy prefer it will help my depression and stress more than DP. I got used to parts of it, though other parts are still very troubling.

#5 EverDream

EverDream

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1032 posts

Posted 27 October 2009 - 03:10 AM

I decided to give it a chance. I take Tegretol for 5 days now. I don't feel any change but I guess it's too soon.
I'll let you know about my progress...

#6 EverDream

EverDream

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1032 posts

Posted 09 November 2009 - 03:11 PM

2 and a half weeks now. No change yet. Just more headaches and dizziness than usual.

#7 EverDream

EverDream

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1032 posts

Posted 30 November 2009 - 10:01 AM

So... I take it now more then a month and also had a blood test. I think I felt better some days (+going to the mall and not having visual DR at all which is rare for me) and worse at others (today is one of it). I'm not very sure yet about Tegretol. Also, Tegretol lowered my white blood cells. I'll see my psychiatrist soon and ask him about all this.

#8 EverDream

EverDream

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1032 posts

Posted 28 December 2009 - 04:30 PM

I stopped taking Tegretol. My psychiatrist told me to stop take it because of the WBC thing. I'm feeling really bad lately. I think I didn't feel that bad for about 2 years. I probably start a new treatment now. I'm so tired of hoping that a new treatment will help.

And about my experince with Tegretol- It actualy made my brain and senses sharper sometimes but it also caused terrible headaches and dizzy.

:(




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users